New York Climate Week – Side Event
20th September 2022
Location(s): New York City
The Global CCS Institute and the Clean Energy Ministerial CCUS Initiative will be co-hosting a side event on Tuesday, 20 September, during New York Climate Week to discuss and better understand the barriers and opportunities for collaboration with Industry, Government, and Finance sectors on the deployment of carbon capture and storage (CCS) technology to reduce emissions.
Analysis from both the Intergovernmental Panel on Climate Change (IPCC) and the International Energy Agency (IEA) indicate that CCS will play a critical role in global decarbonization. The power and partnership of both Industry and Finance sectors are needed to accelerate the growth of CCS and reach global climate goals.
This side event will include panel discussions on both the role of carbon capture in hard-to-abate industry sectors, and on the role that finance-sector organizations can play in accelerating CCS/CCUS. The event brings together senior leaders from government, hard-to-abate sectors, and labor unions, as well as commercial and development banks in order to build stronger bridges between crucial partners and to identify key issues and solutions to accelerate CCUS, as the world strives to transition to net-zero.
Date & Time: Tuesday, 20 September 2022, 8:30am - 1:00pm ET
Location: Victor Borge Hall at the Scandinavia House (58 Park Ave, New York, NY, 10016)
8:30a- Coffee & Networking (30 mins)
9:00a - Welcome (15 mins)
- Jarad Daniels, CEO at the Global CCS Institute
9:15a – Panel Discussion 1: Industry & CCS (1hr 15 mins)
- Bjørn Otto Sverdrup, Chair, Executive Committee at the Oil and Gas Climate Initiative
- Cory Channon, International Director for Climate Change Policy Solutions at the International Brotherhood of Boilermakers
- Javier Bonaplata, Head of Strategic Projects, Corporate Strategy, at ArcelorMittal
- Thomas Guillot, CEO at the Global Cement and Concrete Association
- Moderated by Guloren Turan, General Manager - Advocacy and Communications at the Global CCS Institute
10:30a - Coffee & Networking Break (30 mins)
11:00a – New Analysis: Incentivizing and Financing CCS in the U.S. (30 mins)
- Presentation by Jeff Brown, Managing Director, Energy Futures Financing Forum (EF3) and Adjunct Professor, E-IPER/Stanford University
- Commentary by Brad Crabtree, Assistant Secretary for the U.S. Department of Energy’s Office of Fossil Energy and Carbon Management
11:30a – Panel Discussion 2: Finance & CCS (1hr 15 mins)
- Jonathan Sisto, Head of Energy Transition, Equity Capital Markets at Credit Suisse
- Ruth Hupart, Climate Business Strategy Officer, International Finance Corporation
- Sean Kidney, CEO at the Climate Bonds Initiative
- Tony Yuen, Managing Director and the Head of Commodities Strategy for Pan Asia, at Citi
- Moderated by Juho Lipponen, Coordinator for the Clean Energy Ministerial CCUS Initiative
12:45p – Closing Remarks (15 mins)
This event is free to attend and open to the public, but registration is required.